Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 254, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at May 23, 2011, 4:57 AM EDT for 5 counties in Kentucky. It was in force for 33 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2011, 4:57 AM EDT (08:57 UTC)
- Expired
- May 23, 2011, 5:30 AM EDT
- In force
- 33 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Anderson County, KY, Franklin County, KY, Shelby County, KY, Spencer County, KY, Woodford County, KY
The radar
The Louisville radar (KLVX), 92 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 4:58 AM EDT | TSTM WND DMG | 1 Nne Mt. Eden, KY | SPOTTER REPORTED THAT FIRE CREWS ARE RESPONDING TO A BARN DEMOLISHED IN THE 4400 BLOCK OF MT. EDEN ROAD. |
| May 23, 5:00 AM EDT | TSTM WND DMG | 2 W Mt. Eden, KY | TREES DOWN ALONG MILL ROAD. |
| May 23, 5:02 AM EDT | TSTM WND DMG | 2 Nw Waddy, KY | SPOTTER REPORTED FIRE RESPONDING TO POWER LINES DOWN CAUSING ARC FIRES IN TREES ON 400 BLOCK OF MCCORMACK ROAD. |
| May 23, 5:05 AM EDT | TSTM WND DMG | 2 Nne Mt. Eden, KY | TREES AND POWER LINES BLOWN DOWN...AND A BARN WAS BLOWN DOWN ALONG MT. EDEN ROAD. |
| May 23, 5:07 AM EDT | TSTM WND DMG | 2 Wsw Bagdad, KY | SPOTTER REPORTED FIRE CREWS RESPONDING TO A TREE FIRE CAUSED BY FALLEN POWER LINES ON CROPPER ROAD NEAR BAGDAD. |
| May 23, 5:07 AM EDT | TSTM WND DMG | 4 Ese Bagdad, KY | TREE DOWN ACROSS MT. ZION ROAD IN WESTERN FRANKLIN COUNTY. |
| May 23, 5:13 AM EDT | TSTM WND DMG | 5 W Frankfort, KY | TREE DOWN ACROSS BRIDGEPORT-BENSON ROAD. |
| May 23, 5:15 AM EDT | TSTM WND DMG | 5 Ene Bagdad, KY | TREE DOWN ACROSS DRY RIDGE ROAD IN FRANKLIN COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 9.0 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 325 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1366 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
764
WUUS53 KLMK 230857
SVRLMK
KYC005-073-211-215-239-230930-
/O.NEW.KLMK.SV.W.0254.110523T0857Z-110523T0930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
457 AM EDT MON MAY 23 2011
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN ANDERSON COUNTY IN EAST CENTRAL KENTUCKY...
FRANKLIN COUNTY IN EAST CENTRAL KENTUCKY...
THIS INCLUDES THE CITY OF FRANKFORT...
NORTHERN WOODFORD COUNTY IN EAST CENTRAL KENTUCKY...
SHELBY COUNTY IN NORTH CENTRAL KENTUCKY...
EASTERN SPENCER COUNTY IN NORTH CENTRAL KENTUCKY...
* UNTIL 530 AM EDT
* AT 453 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM MONTCLAIR TO SOUTHVILLE TO
WAYSIDE...MOVING NORTHEAST AT 55 MPH.
* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
SHELBYVILLE...
MULBERRY AND PEYTONA...
ELMBURG AND CROPPER...
CLIFTON AND HARVIELAND...
SLICKWAY AND MCKEES CROSSROADS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3825 8474 3820 8474 3819 8476 3817 8471
3808 8466 3796 8525 3806 8526 3824 8541
3834 8503 3833 8497 3835 8496 3836 8494
TIME...MOT...LOC 0857Z 244DEG 49KT 3824 8527 3810 8514
3800 8512
WIND...HAIL 60MPH 1.00IN
$$
RS2 follow-up statements
372
WWUS53 KLMK 230908
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
508 AM EDT MON MAY 23 2011
KYC215-230918-
/O.CAN.KLMK.SV.W.0254.000000T0000Z-110523T0930Z/
SPENCER KY-
508 AM EDT MON MAY 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SPENCER COUNTY IS
CANCELLED...
THE STORMS THAT PROMPTED THE WARNING HAVE MOVED EAST OF THE COUNTY.
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
LAT...LON 3825 8474 3820 8474 3819 8476 3817 8471
3808 8466 3798 8516 3800 8516 3802 8513
3804 8514 3805 8511 3807 8515 3809 8515
3825 8532 3834 8503 3833 8497 3836 8494
TIME...MOT...LOC 0908Z 244DEG 49KT 3831 8510 3817 8497
3806 8495
$$
KYC005-073-211-239-230930-
/O.CON.KLMK.SV.W.0254.000000T0000Z-110523T0930Z/
FRANKLIN KY-SHELBY KY-WOODFORD KY-ANDERSON KY-
508 AM EDT MON MAY 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM EDT
FOR NORTHERN ANDERSON...NORTHERN WOODFORD...SHELBY AND FRANKLIN
COUNTIES...
AT 502 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM MULBERRY TO WADDY TO
BIRDIE...MOVING NORTHEAST AT 55 MPH.
* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
SHELBYVILLE...
LAWRENCEBURG...
CLIFTON AND KENNEBEC...
SWITZER AND SLICKWAY...
WALLACE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WIDESPREAD WIND DAMAGE IS EXPECTED. WINDS MAY KNOCK DOWN TREES AND
POWER LINES...AND DAMAGE BUILDINGS AND HOMES. TAKE COVER NOW!
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN LOUISVILLE.
&&
LAT...LON 3825 8474 3820 8474 3819 8476 3817 8471
3808 8466 3798 8516 3800 8516 3802 8513
3804 8514 3805 8511 3807 8515 3809 8515
3825 8532 3834 8503 3833 8497 3836 8494
TIME...MOT...LOC 0908Z 244DEG 49KT 3831 8510 3817 8497
3806 8495
WIND...HAIL 70MPH 1.00IN
$$
RS547
WWUS53 KLMK 230929
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
529 AM EDT MON MAY 23 2011
KYC005-073-211-239-230939-
/O.EXP.KLMK.SV.W.0254.000000T0000Z-110523T0930Z/
FRANKLIN KY-SHELBY KY-WOODFORD KY-ANDERSON KY-
529 AM EDT MON MAY 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ANDERSON...NORTHERN
WOODFORD...SHELBY AND FRANKLIN COUNTIES WILL EXPIRE AT 530 AM EDT...
THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. A NEW SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR EASTERN
FRANKLIN COUNTY.
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
LAT...LON 3825 8474 3820 8474 3819 8476 3817 8471
3808 8466 3798 8516 3800 8516 3802 8513
3804 8514 3805 8511 3807 8515 3809 8515
3825 8532 3834 8503 3833 8497 3836 8494
TIME...MOT...LOC 0929Z 244DEG 49KT 3844 8477 3829 8464
3818 8462
$$
RSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 3:13 AM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, May 23, 3:13 AM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 313 AM EDT MON MAY 23 2011 .SHORT TERM (TODAY AND TONIGHT)... WELL...MCS MOVING TOWARDS CWA WHICH WILL BE PRODUCING MDT-HEAVY RAINFALL AND PROLIFIC LIGHTNING STARTING AROUND 0730Z ACROSS FAR WRN CWA AND STICKING AROUND TIL AROUND DAYBREAK. NEARLY EVERY FCST GRID PT WILL RECEIVE RAINFALL...WITH THE MOST ACROSS SRN IN. THE MOST POTENT PORTION OF THE MCS WILL BE THE LEADING EDGE WHERE SOME 30-35 MPH WINDS ARE POSSIBLE. AHEAD OF THE LINE IS WAA CONVECTIVE STORMS BEING FUELED BY SSWLY LLVL JET OF 50 KTS THROUGH THE HUMID AIRMASS ENSCONCED OVER THE AREA WITH SSWLY FLOW. THESE ISOL STORMS COULD PRODUCE 1/2 TO 1 INCH HAIL AND VERY HEAVY RAIN. WELL-MIXED BOUNDARY LAYER AND FALLING PRESSURE IN RESPONSE TO WI/MN LOW SHOULD ALLOW WARM SSWLY WINDS OF 10-20 WITH GUSTS TO DOMINATE THIS AFTERNOON WHICH IS ALSO WHY I WENT ABV MOS TEMPS DESPITE CLOUDINESS. AFTER THE LINE OF STORMS PASSES THROUGH BY 14Z...AND THEN WE SHOULD HAVE A LULL WITH MID AND HIGH LEVEL CLOUDS INHIBITING MUCH DEVELOPMENT SO FROM 14-19Z WE HAVE SLGHT CHC POPS. BY 20Z CLOUDS WILL HAVE THINNED SOMEWHAT AND MODEL SOUNDINGS DENOTING 2200 (GFS)-3000 J/KG MUCAPE (LOCAL WRF)...SOME MID LEVEL DRY AIR...SOMEWHAT STEEP H7-H5 LAPSE RATES AND LIS -5--8. WITH CONVECTIVE TEMPERATURES AROUND 84...SCT STORMS SHOULD REFIRE...AND THOSE THAT DUE WILL QUICKLY BECOME STRONG TO SEVERE WITH VERY HEAVY RAIN...DAMAGING DOWNBURST WINDS...AND MORE HAIL TODAY WITH WBZ <12K. IN ADDITION THE HRR SHOWING NEW STORMS REDEVELOPING OVER AR/WRN KY AND ADVECTING NEWD. THESE STORMS SHOULD WEAKEN BY 03Z. AFTER 06Z...SPC WRF AND NAM DENOTING NEW MCS DEVELOPING OVER AR AND MOVING ACROSS NRN 2/3 OF CWA TOWARDS DAYBREAK SO I INCREASED POPS TO LIKELY...WHICH JIVES WELL WITH NWS IND AND ILN. THESE COULD PRODUCE SIGNIFICANT LATE NIGHT RAINFALL AND LIGHTNING. .LONG TERM (MONDAY - SUNDAY)... NOT MUCH CHANGE IN THIS FORECAST PACKAGE FROM ONGOING FORECAST. ABOVE NORMAL PRECIPITABLE WATERS AND TEMPERATURES ALONG WITH ENHANCEMENT FROM MULTIPLE SHORTWAVES MOVING THROUGH SOUTHWEST FLOW ALOFT WILL KEEP IN THREAT FOR HIGH-END CHANCE TO LIKELY STORMS TUESDAY THROUGH THURSDAY. WEDNESDAY NIGHT AND THURSDAY CONTINUE TO LOOK LIKE THE BEST THREAT FOR ORGANIZED STORMS AS UPPER LOW MOVES CLOSER TO THE REGION AND FORCES THE STALLED FRONTAL BOUNDARY TO OUR NORTH NOW TO MOVE INTO THE AREA. UPPER LOW LOOKS TO SETTLE OVER OR NEAR THE AREA FOR THE WEEKEND AND HAVE NOT MADE CHANGES TO THE FORECAST THEN. && .AVIATION (06Z TAF ISSUANCE)... WELL...INITIAL FOCUS IS ON WARM SECTOR CONVECTION AHEAD OF THE MAIN LINE OF STORMS OVER SE MO/NE AR. LLJ AXIS OF 50KTS AT 5K FUELING STORMS WITH SLIGHTLY HIGHER SFC DEW POINTS FROM JUST SW OF LEX TO JUST NE OF SDF. FOR THE MOMENT WILL HAVE AT MOST TSRA VCNTY AT LEX. THE MAIN LINE OF STORMS WHICH IS NON SEVERE SHOULD GET INTO BWG AND SDF BETWEEN 07-08Z AND LEX AROUND 09Z BRINGING MVFR CIGS AND VSBYS AND A BUNCH OF LIGHTNING. THE BOUNDARY LAYER WINDS ARE SUFFICIENT FOR KEEP FOG AT A MINIMUM EXCEPT FOR POSSIBLY MVFR VSBY AT BWG. THIS MCS COMPLEX WILL PULL OUT BETWEEN 11-13Z...WITH AN INORDINATE AMOUNT OF LEFT OVER CLOUD DEBRIS WHICH WILL INHIBIT MUCH FURTHER CONVECTIVE DEVELOPMENT UNTIL THE AFTN HOURS. THERE IS MUCH MORE INSTABILITY THIS AFTN...AS THE MAGIC # CONVECTIVE TEMPERATURE WILL BE MET IN THE MID 80S. WITH MUCAPES IN THE 2000-2700 J/KG RANGE...LIS OF -5 TO -8...AND MDTLY STEEP MID LEVEL LAPSE RATES...AND SOME MID LEVEL DRY AIR....STORMS FROM 21-04Z WILL BE STRONG TO SEVERE WITH IFR CIGS AND VSBYS. FOR NOW WILL KEEP TSRA VCNTY FOR LATE AFTN HOURS AT SDF/BWG AND HAVE CB FOR NOW AT LEX. THERE SHOULD BE GOOD AFTN MIXING IN THE LLVLS WITH INCREASING PRESSURE GRADIENT FROM HEALTHY LOW OVER MN/WI TO ALLOW SOME SSW WINDS OF 10-20 WITH SOME GUSTS IN THE 20S. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM........JDG LONG TERM.........RJS AVIATION..........JDG
Hazardous weather outlook, May 23, 3:51 AM EDT, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 351 AM EDT MON MAY 23 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-240800- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 351 AM EDT MON MAY 23 2011 /251 AM CDT MON MAY 23 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE LIKELY THROUGH MID MORNING. THESE STORMS WILL PRODUCE VERY HEAVY RAINFALL...WITH AMOUNTS FROM A HALF TO 1 INCH WITH HIGHER AMOUNTS IN STRONGER STORMS. IN ADDITION THESE STORMS ARE CAPABLE OF PRODUCING GUSTY WINDS OF 35 TO 50 MPH ...DANGEROUS CLOUD TO GROUND LIGHTNING AND SOME SMALL HAIL. SCATTERED STORMS SHOULD REFIRE LATER THIS AFTERNOON DUE TO SURFACE HEATING IN A VERY UNSTABLE ATMOSPHERE. STORMS THAT DO DEVELOP WILL QUICKLY BECOME STRONG TO SEVERE. THE MAIN THREAT WILL BE DAMAGING DOWNBURST WINDS...VERY HEAVY RAINFALL RATES AND LIGHTNING. SOME STORMS MAY ALSO CONTAIN SOME LARGE HAIL. THESE STORMS WILL WEAKEN BY MID TO LATE EVENING. ANOTHER LARGER COMPLEX OF STORMS IS FORECAST TO DEVELOP OVER ARKANSAS AND MOVE ACROSS THE AREA DURING THE LATE OVERNIGHT HOURS. THESE STORMS WILL CONTAIN VERY HEAVY RAINFALL AND DAMAGING WINDS ALONG WITH PROLIFIC LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TUESDAY THROUGH WEDNESDAY. THE MAIN THREAT WILL BE HEAVY RAINFALL AND DANGEROUS LIGHTNING...THOUGH A FEW STORMS MAY BECOME STRONG TO SEVERE PRODUCING DAMAGING WINDS. MORE ORGANIZED STRONG THUNDERSTORMS WILL BE POSSIBLE THURSDAY AS A STORM SYSTEM TRACKS ACROSS THE OHIO VALLEY. SOME OF THESE STORMS COULD PRODUCE STRONG GUSTY WINDS AS WELL AS HEAVY RAINFALL. RAINFALL THIS WEEK WILL AVERAGE 1 TO 3 INCHES...WITH OVER 4 INCHES POSSIBLE OVER SOUTHERN INDIANA. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY STRONG WIND GUSTS...WIND DAMAGE...AND HAIL OVER THE NEXT FEW DAYS TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. JDG
In the hours before
Special weather statement, May 23, 3:48 AM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
348 AM EDT MON MAY 23 2011
INZ084-089-KYZ025-230800-
CRAWFORD-MEADE-PERRY-
348 AM EDT MON MAY 23 2011
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND STRONG WINDS...
AT 339 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTH OF
ENGLISH TO 13 MILES NORTH OF HARDINSBURG...AND MOVING NORTHEAST AT
45 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THESE STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3830 8629 3822 8628 3821 8630 3818 8632
3818 8634 3816 8630 3814 8629 3801 8644
3805 8650 3805 8652 3820 8656
TIME...MOT...LOC 0748Z 264DEG 41KT 3818 8642 3798 8636
RSSpecial weather statement, May 23, 3:48 AM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
248 AM CDT MON MAY 23 2011
KYZ024-026>028-061-230815-
BRECKINRIDGE-BUTLER-GRAYSON-HARDIN-OHIO-
248 AM CDT MON MAY 23 2011
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND STRONG WINDS...
AT 244 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES EAST OF
HAWESVILLE TO 14 MILES NORTH OF MORGANTOWN...AND MOVING EAST AT 45
MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH...SMALL PEA SIZE HAIL...AND STRONG GUSTY WINDS OF
AROUND 45 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
LEITCHFIELD...
SHORT CREEK AND READY...
WINDYVILLE AND PETH...
LILAC AND MOOK...
WOODROW AND SADLER...
THESE STORMS WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 107 AND 94.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
&&
LAT...LON 3781 8614 3781 8611 3733 8610 3733 8612
3733 8613 3731 8668 3760 8682
TIME...MOT...LOC 0748Z 269DEG 31KT 3792 8657 3742 8655
JDGSpecial weather statement, May 23, 4:03 AM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
403 AM EDT MON MAY 23 2011
INZ077-090>092-230830-
CLARK-FLOYD-HARRISON-WASHINGTON-
403 AM EDT MON MAY 23 2011
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND STRONG WINDS...
AT 402 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST
OF SALEM TO CORYDON...AND MOVING NORTHEAST AT 50 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND
45 TO 50 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
SHORTS CORNER AND PALMYRA...
HARRISTOWN AND CANTON...
NEW PHILADELPHIA AND GEORGETOWN...
LITTLE YORK AND BUNKER HILL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3837 8588 3816 8629 3822 8629 3821 8627
3822 8624 3825 8627 3828 8628 3828 8626
3831 8628 3835 8627 3835 8625 3841 8626
3842 8628 3848 8628 3871 8589
TIME...MOT...LOC 0804Z 233DEG 48KT 3848 8616 3825 8618
RSSpecial weather statement, May 23, 4:05 AM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
305 AM CDT MON MAY 23 2011
KYZ027-028-053-063-230830-
GRAYSON-HARDIN-HART-LARUE-
405 AM EDT MON MAY 23 2011
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND STRONG WINDS...
AT 402 AM EDT/302 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13
MILES NORTHWEST OF ELIZABETHTOWN TO 8 MILES WEST OF MUNFORDVILLE...
AND MOVING EAST AT 45 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR...SMALL PEA SIZE HAIL...AND STRONG GUSTY
WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
HODGENVILLE...
ELIZABETHTOWN...
RADCLIFF AND RED HILL...
ROGERSVILLE AND ADDINGTON FIELD AIRPORT...
INDIAN HILLS AND WABASH...
TONIEVILLE AND TANNER...
THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 76 AND 94.
THESE STORMS WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 123 AND 137.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
LAND LINE TELEPHONE UNLESS IT IS AN EMERGENCY.
&&
LAT...LON 3736 8610 3781 8615 3783 8601 3787 8599
3792 8583 3789 8582 3788 8585 3782 8575
3778 8574 3777 8571 3775 8571 3773 8568
3764 8561 3744 8566
TIME...MOT...LOC 0805Z 269DEG 32KT 3781 8602 3730 8600
JDGSpecial weather statement, May 23, 4:28 AM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
428 AM EDT MON MAY 23 2011
INZ091-KYZ029>031-034-038-045-046-053-054-230900-
BULLITT-FLOYD-JEFFERSON-LARUE-MARION-NELSON-OLDHAM-SHELBY-SPENCER-
WASHINGTON-
428 AM EDT MON MAY 23 2011
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...
AT 425 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEW ALBANY TO VALLEY
STATION TO 10 MILES WEST OF BARDSTOWN TO 6 MILES SOUTHEAST OF
HODGENVILLE...AND MOVING EAST AT 50 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND GUSTY WINDS OF AROUND 40 TO
50 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
VALLEY STATION...
ST. MATTHEWS...
SHIVELY...
PLEASURE RIDGE PAR...
OKOLONA...
CULVERTOWN AND GLEANINGS...
UTICA AND LOUISVILLE BOWMAN FIELD...
FAIRFIELD AND WHITFIELD...
FLOYDSBURG AND PEWEE VALLEY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3813 8523 3779 8511 3753 8509 3753 8569
3771 8572 3773 8569 3776 8570 3778 8573
3805 8588 3818 8591 3818 8593 3827 8596
3830 8580 3828 8578 3827 8574 3833 8566
3837 8546
TIME...MOT...LOC 0828Z 267DEG 46KT 3825 8585 3806 8575
3780 8560 3753 8560
RSLocal storm report, May 23, 4:38 AM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
438 AM EDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 AM HAIL 2 S OKOLONA 38.11N 85.68W
05/23/2011 M0.75 INCH JEFFERSON KY NWS EMPLOYEE
DIME TO PENNY SIZE HAIL FELL FOR ABOUT A MINUTE AT THE
NWS OFFICE IN LOUISVILLE.
&&
EVENT NUMBER LMK1100750
RJSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 2:58 AM EDT | Special Weather Statement | LMK | Hancock | 47 min |
| May 23, 3:23 AM EDT | Special Weather Statement | LMK | Ohio | 7 min |
| May 23, 3:37 AM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Meade | 23 min |
| May 23, 3:57 AM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Meade | 33 min |
| May 23, 4:05 AM EDT | Special Weather Statement | LMK | Hardin, Larue | 25 min |
| May 23, 4:28 AM EDT | Special Weather Statement | LMK | Bullitt, Jefferson, Marion, Nelson, Spencer, Washington | 32 min |
| May 23, 4:42 AM EDT | Severe Thunderstorm Warning | LMK | Jefferson, Oldham, Shelby | 18 min |
| May 23, 5:00 AM EDT | Special Weather Statement | LMK | Henry, Oldham, Trimble | 30 min |
| May 23, 5:04 AM EDT | Special Weather Statement | LMK | Anderson, Boyle, Larue, Marion, Mercer, Nelson and 2 more | 41 min |
| May 23, 5:11 AM EDT | Special Weather Statement | LMK | Adair, Barren, Metcalfe, Taylor | 49 min |
| May 23, 5:19 AM EDT | Severe Thunderstorm Warning | LMK | Franklin, Harrison, Scott, Woodford | 26 min |
| May 23, 5:40 AM EDT | Special Weather Statement | LMK | Cumberland | 20 min |
| May 23, 5:46 AM EDT | Special Weather Statement | LMK | Harrison | 29 min |
| May 23, 6:00 AM EDT | Special Weather Statement | LMK | Bourbon, Boyle, Casey, Clark, Clinton, Fayette and 5 more | 45 min |
| May 23, 5:15 PM EDT | Special Weather Statement | LMK | Breckinridge, Meade | 30 min |
| May 23, 6:05 PM EDT | Severe Thunderstorm Warning | LMK | Meade | 25 min |
| May 23, 6:11 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson, Oldham, Trimble | 34 min |
| May 23, 6:29 PM EDT | Special Weather Statement | LMK | Spencer | 31 min |
| May 23, 6:33 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Henry, Jefferson, Oldham, Shelby, Spencer | 27 min |
| May 23, 7:02 PM EDT | Severe Thunderstorm Warning | LMK | Franklin, Henry, Scott, Shelby | 28 min |
| May 23, 7:38 PM EDT | Special Weather Statement | LMK | Anderson, Bullitt, Franklin, Scott, Spencer | 22 min |
| May 23, 7:49 PM EDT | Severe Thunderstorm Warning | LMK | Harrison, Nicholas | 26 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.